Alert archive / Indiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 98, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 30, 2025, 7:09 PM EDT for Lawrence County, Indiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2025, 7:09 PM EDT (23:09 UTC)
- Expired
- Apr 30, 2025, 8:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Lawrence County, IN
The radar
The Indianapolis radar (KIND), 100 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 7:12 PM EDT | HAIL 1 | 1 Ene Williams, IN | Williams Dam CO-OP observer reports 1 inch hail. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 5:40 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
747
WUUS53 KIND 302309
SVRIND
INC093-010000-
/O.NEW.KIND.SV.W.0098.250430T2309Z-250501T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
709 PM EDT Wed Apr 30 2025
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Lawrence County in south central Indiana...
* Until 800 PM EDT.
* At 709 PM EDT, a severe thunderstorm was located near Bedford,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bedford, Mitchell, Oolitic, Heltonville, Williams, Spring Mill
State Park, and Tunnelton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM EDT for south central
Indiana.
&&
LAT...LON 3885 8668 3899 8632 3899 8628 3876 8628
3874 8629 3873 8631 3870 8631 3870 8660
TIME...MOT...LOC 2309Z 246DEG 19KT 3878 8655
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ME2 follow-up statements
465
WWUS53 KIND 302323
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
723 PM EDT Wed Apr 30 2025
INC093-010000-
/O.CON.KIND.SV.W.0098.000000T0000Z-250501T0000Z/
Lawrence IN-
723 PM EDT Wed Apr 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EASTERN LAWRENCE COUNTY...
At 723 PM EDT, a severe thunderstorm was located near Bedford, moving
east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Bedford, Mitchell, Tunnelton, Heltonville, and Spring Mill State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for south central
Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 8652 3885 8658 3898 8628 3876 8628
3874 8629 3873 8631 3870 8631
TIME...MOT...LOC 2323Z 253DEG 20KT 3879 8646
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ME823
WWUS53 KIND 302343
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
743 PM EDT Wed Apr 30 2025
INC093-010000-
/O.CON.KIND.SV.W.0098.000000T0000Z-250501T0000Z/
Lawrence IN-
743 PM EDT Wed Apr 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN LAWRENCE COUNTY...
At 743 PM EDT, a severe thunderstorm was located 8 miles east of
Bedford, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
southeastern Lawrence County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM EDT for south central
Indiana.
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 8640 3888 8643 3893 8628 3876 8628
3874 8629 3873 8631 3870 8631
TIME...MOT...LOC 2343Z 246DEG 19KT 3883 8633
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:51 PM EDT, 18 minutes earlier. Its key messages:
- Scattered strong to severe storms in SW and South Central Indiana 5pm-10pm
- Primary threats this evening include damaging winds, hail, and isolated tornadoes
- Additional showers and storms late tonight into tomorrow afternoon, a few of which could be strong
Area forecast discussion, Apr 30, 6:51 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 651 PM EDT Wed Apr 30 2025 .KEY MESSAGES... - Scattered strong to severe storms in SW and South Central Indiana 5pm-10pm - Primary threats this evening include damaging winds, hail, and isolated tornadoes - Additional showers and storms late tonight into tomorrow afternoon, a few of which could be strong && .MESOSCALE UPDATE... Issued at 650 PM EDT Wed Apr 30 2025 SEVERE CONVECTION ALONG SLOWLY NORTHWARD RETREATING WARM FRONT WILL CONTINUE TO ENCOUNTER A REGION OF MODERATE LOW LEVEL SHEAR (0-1 KM SRH 100-150 M2/S2) WITH MODERATE INSTABILITY (CAPE 1500-2000 J/KG) ADDITIONAL CONVECTION ROOTED IN HCR LINES ON SATELLITE OVER FAR SW INDIANA WILL INCREASE IN INTENSITY ENCOUNTERING THE GREATER LIFT OVER THE WARM FRONTAL BOUNDARY THROUGH 00Z. A MODEST INCREASE IN LOW LEVEL FLOW/DEEP MOIST CONVERGENCE INTO THE EVENING HOURS SHOULD SUPPORT A CONTINUED THREAT FOR SEVERE CONVECTION THROUGH AT LEAST 02Z WITH Attendant THREAT FOR ISOLATED TORNADOES WITHIN WW 200. ALTHOUGH CONVECTION WILL LIKELY PERSIST AFTER 02Z...INCREASING LOW LEVEL CONVECTIVE INHIBITION WILL AID IN A WEAKENING OF THE TORNADO Threat. HOWEVER AN ISOLATED SEVERE HAIL/WIND GUST THREAT MAY REACH THE IND METRO AREA BETWEEN 02-04Z. && .SHORT TERM (This evening through Thursday)... Issued at 303 PM EDT Wed Apr 30 2025 This evening... Focus this evening and tonight will be on portions of Southwest and South Central Indiana as scattered thunderstorms develop along a warm frontal boundary slowly pushing north through the state. Hi-res CAMs have been consistent over the past 24 hours in showing the potential for scattered strong to severe storms in this region right along the aforementioned boundary. IND ACARs soundings this afternoon show an environment north of the boundary characterized by drier and stable low levels, not conducive for sustained severe weather development. South of the boundary, SDF ACARs sounding shows a very different airmass characterized by steeper low level lapse rates, mid to upper 60s dew points, sufficient CAPE, backed SE low level winds, and sufficient effective bulk shear and helicity to support discrete supercells and severe weather. Therefore, main focus area will be along and south of the warm frontal feature, particularly in Knox, Daviess, and Martin counties...and to a lesser extent surrounding counties depending on how far north this boundary moves. Timing looks to be 5pm - 10pm for the best chance for any severe storms, with the potential for a marginal severe threat to extend up to the I-70 corridor 9pm to 2am as the front moves northward...however confidence in the extent of the severity northward is lower, but still high enough threat to mention here and monitor. An increasing low level jet and warm frontal push could be enough to allow for severe storms to persist northward, so keeping a close eye on where the frontal boundary sets up. Storms that outpace the warm front likely would weaken fast in a more stable environment. Late tonight into tomorrow... Toward the latter half of the overnight hours and into the early morning, short term guidance shows isolated to scattered showers and storms still around within the broad warm sector ahead of a cold front to the west. Lower confidence in the coverage of showers or storms 06z onward into the morning; however an increasing low level jet, unidirectional SW shear through the column and a skinny CAPE profile may lead to a heavy rain threat with convection moving over the same areas. Marginal risk for severe weather exists during this timeframe; however with waning instability, thinking the main threat will be heavy rain and lightning. The main area of low pressure pushes northeast through Illinois and Michigan during this time frame and tomorrow with a cold front hanging back until the evening hours, leaving Indiana within the broad warm sector nearly all day Thursday. Depending on how widespread morning convection is and how long it persists, there could be a secondary round of convection during the mid afternoon to evening hours tomorrow. If the atmosphere is able to recover, forecast soundings show an environment conducive for discrete and multicell storms capable of producing damaging winds and hail before the cold front pushes through. The coverage and severity of this round will likely depend on how much recovery takes place after morning convection; therefore confidence is only marginal at the moment, but will rise tonight as we see how overnight and early morning convection evolves. During this time, expect above average lows with temperatures holding steady in the 60s to near 70 overnight and then back into the 70s tomorrow depending on how much sun is realized and how long the dry break is. && .LONG TERM (Thursday night through Wednesday)... Issued at 303 PM EDT Wed Apr 30 2025 Key Messages: - Showers and thunderstorms possible Friday afternoon and evening Friday: The upper wave will finally reach the Ohio Valley by Friday, along with a trailing pressure trough. This upper wave will be rather amplified in the upper levels leading to strong upper level dynamics. However, the low level kinematics will be lacking without any strong negative height tendency over the region. With that said, strong cooling aloft should lead to steep lapse rates over central Indiana Friday afternoon. The resulting environment should be isolated to scattered showers and thunderstorms. If these storms are able to reach the strong dynamics aloft, greater ventilation could lead to clusters and modest organization, with a non-zero damaging wind and hail threat. Any severe weather that does occur should be very isolated. Without strong forcing in the buoyant sector, overall rain amounts should be spotty, but generally less than a half an inch, with most locations receiving less than a tenth. Temperatures will be curbed some in the afternoon with the greatest warm air east of central Indiana by Friday. The current expectation is for highs in the low 70s. Saturday through Monday: The upper trough is generally expected to depart to the east this weekend. With that said, there is some uncertainty on how quickly the vorticity lobe will be able to exit, with the parent jet stream well north into Canada. There is currently a bimodal distribution in the evolution of the upper level pattern with half the LREF showcasing a cut-off upper low remaining over the Ohio Valley, and the other half pushing the trough into the Mid- Atlantic and strong upper level ridging in its wake. If the cut- off low comes to fruition, temperatures will remain mild with highs in the upper 50s to 60s and scattered light rain chances and mostly cloudy skies. On the other hand, if upper ridging develops, resulting subsidence should allow for mostly clear skies, highs in the mid to upper 70s and an extended dry period. Next Tuesday Onward: Regardless of this weekend's weather, long range trends are pointing towards warming than normal conditions for a majority of next week. As the warm dome of air develops, amplifying waves upstream could develop leading to a potentially active pattern late next week/weekend. Confidence on conditions beyond next Thursday is low though, as of this forecast issuance. && .AVIATION (00Z TAF Issuance)... Issued at 642 PM EDT Wed Apr 30 2025 Impacts: - Mainly VFR Conditions, however brief MVFR/IFR conditions possible in TSRA this evening. Discussion: A warm front lifting north across Central Indiana will result in ISO- SCT TSRA this evening across the TAF sites. Easterly winds ahead of the front at 00Z will shift to southerly in the wake of the front by the overnight hours. HRRR suggest convective development across southern Indiana this evening before lifting northward by late this evening. This will result in TSRA/SHRA passing across the TAF sites producing brief MVFR conditions with passage. At this time precip should end by 04Z, leading to a return to VFR at the Taf sites. Rain chances will persist on Thursday as the TAF sites remain in the warm sector and upper forcing is expected to continue to pass within the quick southwest flow aloft. && .IND WATCHES/WARNINGS/ADVISORIES... None. && MESOSCALE...CROSBIE/PUMA SHORT TERM...CM LONG TERM...CM AVIATION...Puma
Hazardous weather outlook, Apr 30, 3:47 PM EDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 347 PM EDT Wed Apr 30 2025 INZ021-028>031-035>049-051>057-060>065-067>072-012000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 347 PM EDT Wed Apr 30 2025 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. Scattered strong to severe storms are possible in southwest and southern Central Indiana, mainly between 5-10 PM EDT. Primary threats this evening include damaging winds, hail, and isolated tornadoes. Additional showers and thunderstorms are possible late tonight into tomorrow afternoon, a few of which could be strong. Lightning is a threat from any thunderstorm. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible on Thursday through Friday night and again on Saturday night. At this time, widespread severe weather is not expected but an isolated severe thunderstorm cannot be ruled out. Lightning is a threat with any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Apr 30, 5:32 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
532 PM EDT Wed Apr 30 2025
INZ068-302200-
Daviess IN-
532 PM EDT Wed Apr 30 2025
...A strong thunderstorm will impact portions of southern Daviess
County through 600 PM EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Washington, or 7 miles northeast of Petersburg, moving
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Washington, Montgomery, Cannelburg, Alfordsville, and Glendale
Fishery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3850 8696 3850 8698 3851 8700 3851 8704
3850 8706 3854 8711 3853 8712 3853 8714
3852 8713 3852 8715 3853 8715 3855 8719
3855 8721 3854 8723 3862 8724 3880 8693
3850 8692 3849 8695
TIME...MOT...LOC 2132Z 245DEG 15KT 3855 8715
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MELocal storm report, Apr 30, 5:45 PM EDT, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
545 PM EDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Hail 5 SE Washington 38.61N 87.11W
04/30/2025 M1.00 Inch Daviess IN Public
&&Local storm report, Apr 30, 5:53 PM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
553 PM EDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM Hail 5 NW Glendale Fishery 38.59N 87.11W
04/30/2025 M1.00 Inch Daviess IN Public
Report from mPING: Quarter (1.00 in.).
&&
ccLocal storm report, Apr 30, 6:19 PM EDT, 50 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
619 PM EDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM Hail 3 N Glendale 38.62N 87.07W
04/30/2025 E1.50 Inch Daviess IN Public
Public report received from X.
&&
ccLocal storm report, Apr 30, 6:32 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
632 PM EDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Hail Shoals 38.67N 86.79W
04/30/2025 E1.75 Inch Martin IN Emergency Mngr
&&
BHLocal storm report, Apr 30, 6:39 PM EDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
639 PM EDT Wed Apr 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM Hail 1 NW Loogootee 38.68N 86.92W
04/30/2025 M1.25 Inch Martin IN Public
&&
BHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:32 PM EDT | Special Weather Statement | IND | Daviess | 28 min |
| Apr 30, 5:36 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 39 min |
| Apr 30, 6:11 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 49 min |
| Apr 30, 6:29 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Martin | 31 min |
| Apr 30, 6:33 PM EDT | Tornado Warning | IND | Daviess, Martin | 24 min |
| Apr 30, 6:43 PM EDT | Tornado Warning | IND | Lawrence, Martin | 32 min |
| Apr 30, 7:42 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence | 48 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.